Taiwanese Journal of Mathematics

ON GLOBAL EXISTENCE AND BLOW-UP OF SOLUTIONS FOR AN INTEGRO-DIFFERENTIAL EQUATION WITH STRONG DAMPING

Shun-Tang Wu and Long-Yi Tsai

Full-text: Open access

Abstract

The initial boundary value problem for an integro-differential equation with strong damping in a bounded domain is considered. The existence, asymptotic behavior and blow-up of solutions are discussed under some conditions. The decay estimates of the energy function and the estimates of the lifespan of blow-up solutions are given.

Article information

Source
Taiwanese J. Math., Volume 10, Number 4 (2006), 979-1014.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500403889

Digital Object Identifier
doi:10.11650/twjm/1500403889

Mathematical Reviews number (MathSciNet)
MR2229637

Zentralblatt MATH identifier
1147.35334

Subjects
Primary: 35L05: Wave equation 35A07

Keywords
blow-up life span damping integro-differential equation

Citation

Wu, Shun-Tang; Tsai, Long-Yi. ON GLOBAL EXISTENCE AND BLOW-UP OF SOLUTIONS FOR AN INTEGRO-DIFFERENTIAL EQUATION WITH STRONG DAMPING. Taiwanese J. Math. 10 (2006), no. 4, 979--1014. doi:10.11650/twjm/1500403889. https://projecteuclid.org/euclid.twjm/1500403889


Export citation

References

  • [1.] J. Ball, Remarks on blow up and nonexistence theorems for nonlinear evolution equations, Quart. J. Math. Oxford, 28 (1977), 473-486.
  • [2.] M. M. Cavalcanti, Domingos Cavalcanti, V. N. and Soriano, J. A., Exponential decay for the solution of semilinear viscoleastic wave equation with localized damping, Electronic J. Diff. Eqns., 44 (2002), 1-14.
  • [3.] R. T. Glassey, Blow-up theorems for nonlinear wave equations, Math. Z., 132 (1973), 183-203.
  • [4.] A. Haraux and E. Zuazua, Decay estimates for some semilinear damped hyperbolic problems, Arch. Rational Mech. Anal., 100 (1988), 191-206.
  • [5.] M. Hosoya and Y. Yamada, On some nonlinear wave equations II : global existence and energy decay of solutions, J. Fac. Sci. Univ. Toyko Sect. IA Math., 38 (1991), 239-250.
  • [6.] R. Ikehata, A note on the global solvability of solutions to some nonlinear wave equations with dissipative terms, Differential and Integral Equations, 8 (1995), 607-616.
  • [7.] S. Jiang and J. E. Munoz Rivera, A global existence theorem for the Dirichlet problem in nonlinear $n$-dimensional viscoelastic, Differential and Integral Equations, 9 (1996), 791-810.
  • [8.] V. K. Kalantarov and O. A. Ladyzhenskaya, The occurrence of collapse for quasilinear equations of parabolic and hyperbolic type, J. Soviet Math., 10 (1978), 53-70.
  • [9.] G. Kirchhoff, Vorlesungen \Huber Mechanik, Leipzig, Teubner, 1883.
  • [10.] M. Kopackova, Remarks on bounded solutions of a semilinear dissipative hyperbolic equation, Comment. Math. Univ. Carloin., 30 (1989), 713-719.
  • [11.] H.\! A.\! Levine, Instability and nonexistence of\! global solutions of nonlinear wave equation of the form $Du_{tt}=Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.
  • [12.] T. Matsutama and R. Ikehata, On global solutions and energy decay for the wave equations of Kirchhoff type with nonlinear damping, J. Math. Anal. and Appli., 204 (1996). 729-753.
  • [13.] M. R. Li and L. Y. Tsai, Existence and nonexistence of global solutions of some systems of semilinear wave equations, Nonlinear Anal., Theory, Methods & Applications, 54 (2003), 1397-1415.
  • [14.] J. E. Munoz Rivera, Global solution on a quasilinear wave equation with memory, Bolletino U.M.I., 7(8B) (1994), 289-303.
  • [15.] M. Nako, A difference inequality and its application to nonlinear evolution equations, J. Math. Soc. Japan, 30 (1978), 747-762.
  • [16.] K. Nishihara and Y. Yamada, On global solutions of some degenerate quasilinear hyperbolic equations with dissipative terms, Funkcial Ekvac., 33 (1990), 151-159.
  • [17.] K. Ono, On global existence, asymptotic stability and blowing up of solutions for some degenerate nonlinear wave equations of Kirchhoff type with a strong dissipation, Math. Methods in The Appl. Sci., 20 (1997), 151-177.
  • [18.] K. Ono, On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation, J. Math. Anal. and Appli., 216 (1997), 321-342.
  • [19.] S. T. Wu and L. Y. Tsai, Blow-up of solutions for some nonlinear wave equations of Kirchhoff type with some dissipation, to appear in Nonlinear Anal., Theory, Methods & Applications.
  • [20.] S. T. Wu and L. Y. Tsai, On global solutions and blow-up solutions for a nonlinear viscoelastic wave equation with nonlinear damping, National Chengchi University, preprint, 2004.
  • [21.] R. M. Torrejón and J. Young, On a quasilinear wave equation with memory, Nonlinear Anal., Theory, Methods & Applications, 16 1991), 61-78.
  • [22.] E. Zuazua, Exponential decay for the semilinear wave equation with locally distributed damping, Comm. PDE., 15 (1990), 205-235.